Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 37, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 31, 2014, 4:34 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 4:34 PM EDT (20:34 UTC)
- Expired
- Oct 31, 2014, 10:33 PM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
885 WHUS72 KKEY 312034 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 434 PM EDT FRI OCT 31 2014 GMZ033>035-010430- /O.NEW.KKEY.SC.Y.0037.141031T2034Z-141101T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 434 PM EDT FRI OCT 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE GULF WATERS NORTH AND WEST THE LOWER KEYS...AS WELL AS NORTH OF THE DRY TORTUGAS. * WINDS AND WAVES...NORTHWESTERLY WINDS NEAR 20 KNOTS ARE ALREADY FOUND ACROSS THE DEEP GULF WATERS NORTH OF THE DRY TORTUGAS. THESE WINDS WILL GRADUALLY MIGRATE INTO THE NEARSHORE WATERS NORTH OF THE LOWER KEYS FROM THE SEVEN MILE BRIDGE TO HALF MOON SHOAL. SEAS OVER THE DEEP GULF WATERS WILL ALSO GRADUALLY INCREASE UP TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MSB
1 follow-up statement
444 WHUS72 KKEY 010233 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 PM EDT FRI OCT 31 2014 GMZ033>035-010345- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-141101T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 1033 PM EDT FRI OCT 31 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED TO 15 TO 20 KNOTS AND GUSTY ACROSS THE SOUTHEASTERN GULF OF MEXICO NORTH AND WEST OF THE FLORIDA KEYS. THESE GUSTY WINDS SHOULD REMAIN ACROSS THE COASTAL WATERS OVERNIGHT...AN ADDITIONAL NORTHEASTERLY WIND SURGE IS EXPECTED TO IMPACT ALL WATERS MAINLY AFTER NOON ON SATURDAY. $$ MSB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:13 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 31, 3:13 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 313 PM EDT FRI OCT 31 2014 .DISCUSSION...AN AMPLIFIED PATTERN ACROSS THE CONTINENTAL UNITED STATES...A RIDGE UP THE SPINE OF THE ROCKIES...AND A LONG WAVE TROUGH DIGGING INTO THE EAST. A 1036 MB POLAR SURFACE HIGH IS SPILLING SOUTHEAST THROUGH THE PLAINS. A COMPLEX OF CONSOLIDATING SHORT WAVES ARE ROUNDING THE BASE ACROSS THE SOUTHEASTERN UNITED STATES. WEST TO NORTHWEST WINDS HAVE STEADILY INCREASED THIS AFTERNOON...FROM WEST TO EAST ACROSS OUR CWA...RANGING FROM 15 TO 20 KNOTS AT PULASKI SHOAL...TO NEAR 10 KNOTS IN FLORIDA BAY. DEWPOINTS REMAIN NEAR 70...AND SKIES ARE MOSTLY SUNNY. ISOLATED SHOWERS CONTINUE TO WAX AND WANE WITHIN BROADLY CONVERGENT AND CYCLONIC FLOW. .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MIMIC TPW IMAGERY LOOPS PLACE A DOME OF CONTINENTAL AIR ENGULFING THE NORTHEASTERN GULF OF MEXICO...BEHIND THE FIRST OF TWO COLD FRONTS. BASED ON ITS PROGRESSION THROUGH THE FLORIDA PENINSULA AND THE SOUTHEASTERN GULF...THE FRONT WILL ARRIVE THIS EVENING AROUND SUNSET. ITS PASSAGE WILL NOT BE SHARP...BUT LOWER HUMIDITY...SLOWLY INCREASING NORTHWESTERLY BREEZES...AND CLEARING SKIES ARE EXPECTED OVERNIGHT. A SECOND FRONT WILL RACE THROUGH THE GULF ON SATURDAY. THIS FRONT WILL BE MUCH MORE ENERGETIC AND SHARP...RESULTING IN A SIGNIFICANT WIND SURGE SATURDAY AFTERNOON...LASTING INTO SUNDAY MORNING. DEWPOINTS WILL FALL APPRECIABLY BEHIND THE SECOND FRONT...IN FACT...LOW TEMPERATURES SUNDAY MORNING WILL BE NEAR RECORDS (62F IN KEY WEST SET BACK IN 1957). THE COLD AIR ADVECTION WILL BE DISRUPTED ON SUNDAY AFTERNOON...BUT GIVEN THE NEARLY 24 HOURS OF CONTINENTAL NORTHERLIES...HIGHS WILL STRUGGLE TO GET ABOVE 70F. A COMBINATION OF CAA AND STRENGTHENING HIGH PRESSURE WILL ALLOW FOR A RETURN TO FRESH NORTHEASTERLIES SUNDAY NIGHT. THROUGH THE SHORT TERM...EXCLUDING OVERNIGHT...RAIN CHANCES WILL BE NIL. && .LONG TERM (MONDAY THROUGH FRIDAY)...THE CONTINENTAL HIGH WILL SLOWLY TRANSITION INTO A SUBTROPICAL HIGH...EXPANDING ACROSS THE WESTERN NORTH ATLANTIC. FRESH TO OCCASIONALLY STRONG BREEZES WILL PERSIST MONDAY THROUGH WEDNESDAY. THE GRADIENT WILL START TO RELAX WEDNESDAY NIGHT AND THURSDAY...AS AN INVERTED TROUGH APPROACHES IN THE EASTERLIES. THEREAFTER...A SLOPPY PATTERN UNFOLDS...RESULTING FROM THE INTERACTION OF BATTLING UPPER LEVEL LOW CENTER. FOR NOW...WE WILL WAIT FOR MORE AGREEMENT IN THE LONG RANGE. && .MARINE...A SIGNIFICANT WIND EVENT IS EXPECTED TO START SATURDAY AFTERNOON. NORTHWEST TO NORTH WINDS WILL INCREASE SHARPLY TO 20 TO 25 KNOTS...ACCOMPANIED BY FREQUENT GUSTS TO 30 KNOTS. THE FRESH TO STRONG BREEZES WILL PERSIST INTO SATURDAY NIGHT. THUS...A SMALL CRAFT ADVISORY WILL BE ISSUED FOR ALL COASTAL WATERS TONIGHT. FROM SYNOPSIS...A COLD FRONT WILL PROGRESS SOUTHWARD ACROSS THE KEYS THIS EVENING...FOLLOWED BY THE PASSAGE OF A SECONDARY COLD FRONT SATURDAY AFTERNOON. A STRONG HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE FLORIDA PENINSULA LATE THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SUSTAINED WEST WINDS NEAR 10 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL VEER TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS TONIGHT. && .CLIMATE...ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1953...THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WAS 62 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON OCTOBER 31ST...A RECORD WHICH STILL STANDS 61 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 71 76 61 71 / - - 0 0 MARATHON 70 78 57 69 / - - 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........CLR AVIATION/NOWCASTS.....BS DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 31, 4:42 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 442 AM EDT FRI OCT 31 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 442 AM EDT FRI OCT 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS SATURDAY AFTERNOON THROUGH TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.